A class of critical Kirchhoff problem on the hyperbolic space \(\mathbb{H}^n\). (English) Zbl 1435.58002

The authors study a class of critical Kirchhoff-type problems in the hyperbolic space. The existence of a nontrivial solution is obtained by the use of a version of the Hardy inequality, due to Brezis-Marcus and the mountain pass theorem due to Ambrosetti-Rabinowitz.


58J05 Elliptic equations on manifolds, general theory
35R01 PDEs on manifolds
35J60 Nonlinear elliptic equations
35B33 Critical exponents in context of PDEs
Full Text: DOI


[1] Alves, C. O., Corrêa, F. J. S. A. and Ma, T. F., Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math. Appl.49 (2005), 85-93.
[2] Alves, C. O. and Figueiredo, G. M., Nonlinear perturbations of a periodic Kirchhoff equation in \(\mathbb{R}^N \), Nonlinear Anal.75 (2012), 2750-2759. · Zbl 1264.45008
[3] Ambrosetti, A. and Struwe, M., A note on the problem Δu = λu + u|u|^2*−2Manuscripta Math.54 (1986), 373-379. · Zbl 0596.35043
[4] Arosio, A., and Panizzi, S., On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc.348 (1996), 305-330. · Zbl 0858.35083
[5] Atkinson, F. V. and Peletier, A., Emden-Fowler equations involving critical exponents, Nonlinear Anal.10 (1986), 755-176. · Zbl 0662.34024
[6] Aubin, T. and Ekeland, I., Applied nonlinear analysis (Dover Publication, New York, 1984). · Zbl 0641.47066
[7] Autuori, G. and Pucci, P., Elliptic problems involving the fractional Laplacian in \(\mathbb{R}^N\), J. Differ. Equ.255 (2013), 2340-2362. · Zbl 1284.35171
[8] Bandle, C. and Benguria, R., The Brezis-Nirenberg problem on \({\mathcal{S}}^N\), J. Differ. Equ.178(1) (2002), 264-279. · Zbl 0995.35027
[9] Bandle, C. and Kabeya, Y., On the positive, “radial” solutions of a semilinear elliptic equation in \({\mathbb{H}}^N\), Adv. Nonlinear Anal.1(1) (2012), 1-25. · Zbl 1277.35147
[10] Benci, V. and Cerami, G., Existence of positive solutions of the equation in \(\Delta u + a(x)u = u^{\frac{n+2}{n-2}}\) in \(\mathbb{R}^N\), J. Funct. Anal.86 (1996), 90-117. · Zbl 0705.35042
[11] Benguria, S., The solution gap of the Brezis-Nirenberg problem on the hyperbolic space, Monatsh. Math.181(3) (2016), 537-559. · Zbl 1355.35188
[12] Benguria, R. and Benguria, S., The Brezis-Nirenberg problem on \({\mathcal{S}}^N\) in spaces of fractional dimension, arXiv:1503.06347 (2015). · Zbl 1386.35413
[13] Bhakta, M. and Sandeep, K., Poincaré-Sobolev equations in the hyperbolic spaces, Calc. Var. Partial Differ. Equ.44 (2012), 247-269. · Zbl 1244.35034
[14] Bianchi, G., Chabrowski, J. and Szulkin, A., On symmetric solutions of an elliptic equation with a nonlinearity involving critical Sobolev expoent, Nonlinear Anal. TMA25(1) (1995), 41-59. · Zbl 0823.35051
[15] Bonorino, L. P. and Klaser, P. K., Existence and nonexistence results for eigenfunctions of the Laplacian in unbounded domains of \({\mathcal{H}}^N\), arXiv:1310.3133 (2013).
[16] Brezis, H., Nonlinear elliptic equations involving the critical Sobolev exponent: survey and perspectives, in Directions in partial differential equations (Crandall, M. G., Rabinowitz, P. H. and Turner, R. E. L., Editors) Academic Press, New York, 1987, pp. 17-36.
[17] Brezis, H. and Marcus, M., Hardy’s inequalities revisited, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 25(1-2) (1997), 217-237. · Zbl 1011.46027
[18] Brezis, H., Marcus, M. and Shafrir, I., Extremal functions for Hardy’s inequality with weight, J. Func. Anal.171(1) (2000), 177-191. · Zbl 0953.26006
[19] Brezis, H. and Nirenberg, L., Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Commun. Pure Appl. Math.36 (1983), 437-477. · Zbl 0541.35029
[20] Capozzi, A., Fortunato, D. and Palmieri, G., An existence result for nonlinear elliptic problems involving critical Sobolev exponent, Ann. Inst. H. Poincaré: Analyse non Lineaire2(6) (1985), 463-470. · Zbl 0612.35053
[21] Carrião, P. C., Miyagaki, O. H. and Pádua, J. C., Radial solutions of elliptic equations with critical exponents in \(\mathbb{R}^N\), Differ. Integral Equ.11(1) (1998), 61-68.
[22] Carrião, P. C., Lehrer, R., Miyagaki, O. H. and Vicente, A., A nonhomogeneous Brezis-Nirenberg problem on the hyperbolic space \({\mathbb{H}}^n\), submitted.
[23] Cerami, G., Fortunato, D. and Struwe, M., Bifurcation and multiplicity results for nonlinear elliptic problems involving critical Sobolev exponents, Ann Inst. H. Poincaré: Analyse non Lineairel(5) (1985), 341-350. · Zbl 0568.35039
[24] Cerami, G., Solimini, S. and Struwe, M., Some existence results for superlinear elliptic boundary value problems involving critical exponents, J. Funct. Anal.69 (1986), 289-306. · Zbl 0614.35035
[25] Chen, C. Y., Kuo, Y. C. and Wu, T. F., The Nehari manifold for a Kirchhoff type problem involving signchanging weight functions, J. Differ. Equ.250 (2011), 1876-1908. · Zbl 1214.35077
[26] Cheng, B., Wu, S. and Liu, J., Multiplicity of nontrivial solutions for Kirchhoff type problems, Bound. Value Probl.2010 (2010), 268946. doi: doi:10.1155/2010/268946 · Zbl 1226.35017
[27] Colasuonno, F. and Pucci, P., Multiplicity of solutions for p(x)-polyharmonic elliptic Kirchhoff equations. Nonlinear Anal.74(17) (2011), 5962-5974. · Zbl 1232.35052
[28] Corrêa, F. J. S. A. and Nascimento, R. G., On a nonlocal elliptic system of p-Kirchhoff type under Neumann boundary condition, Math. Comput. Modell.49 (2009), 598-604.
[29] Dancer, E. N., A note on an equation with critical exponent, Bull. London Math. Soc.20 (1988), 600-602. · Zbl 0646.35027
[30] D’Ancona, P. and Spagnolo, S., Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. Math.108 (1992), 247-262. · Zbl 0785.35067
[31] Deng, Y. B., Zhong, H. S. and Zhu, X. P., On the existence and L^p(R^N) bifurcation for the semilinear elliptic equation, J. Math. Anal. Appl.154 (1991), 116-133. · Zbl 0727.35047
[32] Ding, W. Y. and Ni, W. M., On the elliptic equation \(\Delta u + Ku^{\frac{n+2}{n-2}} = 0\) and related topics, Duke Math. J.52 (1985), 485-506. · Zbl 0592.35048
[33] Egnell, H., Existence and nonexistence results for m-Laplace equations involving critical Sobolevc exponents, Arch. Ration. Mech. Anal.104 (1988), 57-77. · Zbl 0675.35036
[34] Figueiredo, G. M., Existence of positive solution for a Kirchhoff problem type with critical growth via truncation argument. J. Math. Anal. Appl.401 (2013), 706-713. · Zbl 1307.35110
[35] Figueiredo, G. M. and Santos Junior, J., Multiplicity of solutions for a Kirchhoff equation with subcritical or critical growth, Differ. Integral Equ.25 (2012), 853-868. · Zbl 1274.35087
[36] Ganguly, D. and Sandeep, K., Sign changing solutions of the Brezis-Nirenberg problem in the hyperbolic space, Calc. Var. Partial Differ. Equ.50(1-2) (2014), 69-91. · Zbl 1295.35203
[37] Ganguly, D. and Sandeep, K., Nondegeneracy of positive solutions of semilinear elliptic problems in the hyperbolic space, Commun. Contemp. Math.17(1) (2015), 1450019. · Zbl 1314.58013
[38] Garcia Azorero, J. and Peral Alonso, I., Multiplicity of solutions for elliptic problems with critical exponent or with a nonsymmetric term, Trans. Am. Math. Soc.323(2) (1991), 877-895. · Zbl 0729.35051
[39] García-Huidobro, M. and Yarur, C. S., On quasilinear Brezis-Nirenberg type problems with weights, Adv. Differ. Equ.15(5-6) (2010), 401-436. · Zbl 1209.35055
[40] Guedda, M. and Veron, L., Quasilinear elliptic equations involving critical Sobolev exponents, Nonlinear Anal.13(8) (1989), 879-902. · Zbl 0714.35032
[41] He, H.-Y., Supercritical elliptic equation in hyperbolic space, J. Partial Differ. Equ.28(2) (2015), 120-127. · Zbl 1340.58014
[42] He, H.-Y. and Li, G.-B., Standing waves for a class of Kirchhoff type problems in \(\mathbb{R}^3\) involving critical Sobolev exponents, Calc. Var.54 (2015), 3067-3106. · Zbl 1328.35046
[43] He, H.-Y., Li, G.-B. and Peng, S.-J., Concentrationg bound states for Kirchhoff type problems in \(\mathbb{R}^3\) involving critical Sobolev exponents, Adv. Nonl. Stud.14 (2014), 483-510.
[44] He, X. and Zou, W., Infinitely many positive solutions for Kirchhoff-type problems, Nonlinear Anal.70 (2009), 1407-1414. · Zbl 1157.35382
[45] Kirchhoff, G., Mechanik (Teubner, Leipzig, 1883).
[46] Lions, J., On some questions in boundary value problems of mathematical physics, in Contemporary Developments in Continuum Mechanics and Partial Differential Equations. Proc. Internat. Sympos. Inst. Mat. Univ. Fed. Rio de Janeiro (1997). vol. 30 (North-Holland Mathematics Studies, Amsterdam, 1978), 284-346.
[47] Liu, Z. and Guo, S., Existence and concentration of positive ground states for a Kirchhoff equation involving critical Sobolev exponent, Z. Angew. Math. Phys.66 (2015), 747-769. · Zbl 1323.35040
[48] Ma, T. and Rivera, J., Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. Math. Lett.16 (2003), 243-248. · Zbl 1135.35330
[49] Mancini, G., and Sandeep, K., On a semilinear elliptic equation in \(\mathcal{H}^N\), Ann. Sc. Norm. Super. Pisa Cl. Sci.7(5) (2008), 635-671. · Zbl 1179.35127
[50] Miyagaki, O. H., On a class of semilinear elliptic problems in \(\mathbb{R}^N\) with critical growth, Nonlinear Anal. Theory, Meth. Appl.29(7) (1997), 773-781. · Zbl 0877.35043
[51] Noussair, E. S., Swanson, C. A. and Yang, J., Positive finite energy solutions of critical semilinear elliptic problems, Can. J. Math.44(5) (1992), 1014-1029. · Zbl 0795.35033
[52] Palais, R. S., The Principle of Symmetric Criticality, Commun. Math. Phys.69 (1979) 19-30. · Zbl 0417.58007
[53] Perera, K. and Zhang, Z., Nontrivial solutions of Kirchhoff-type problems via the Yang index, J. Differ. Equ.21 (2006), 246-255. · Zbl 1357.35131
[54] Ratcliffe, J. G., Foundations of hyperbolic manifolds. Graduate Texts in Mathematics, vol. 149 (Springer, New York, 1994). · Zbl 0809.51001
[55] Ricceri, B., On an elliptic Kirchhoff-type problem depending on two parameters, J. Global Optim.46 (2010), 543-549. · Zbl 1192.49007
[56] Schechter, M. and Zou, W.-M., On the Brezis-Nirenberg problem, Arch. Ration. Mech. Anal.197(1) (2010), 337-356. · Zbl 1200.35137
[57] Stapelkamp, S., The Brezis-Nirenberg problem on B^N: existence and uniqueness of solutions, in Elliptic and Parabolic Problems, Rolduc and Gaeta, 2001 (World Scientific, Singapore, 2002), 283-290. · Zbl 1109.35343
[58] Stoll, S., Harmonic function theory on real hyperbolic space, Preliminary draft, http:citeseerx.ist.psu.edu.
[59] Talenti, G., Best constants in Sobolev inequality, Ann. Math. Pura Appl.110 (1976), 353-372. · Zbl 0353.46018
[60] Wang, J., Tian, L., Xu, J. and Zhang, F., Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth, J. Differ. Equ.253 (2012), 2314-2351. · Zbl 1402.35119
[61] Willem, M., Minimax theorems (Birkhäuser Boston, Basel, Berlin, 1996). · Zbl 0856.49001
[62] Yue, X.-R. and Zou, W.-M., Remarks on a Brezis-Nirenbergś result, J. Math. Anal. Appl.425(2) (2015), 900-910. · Zbl 1312.35104
[63] Zhu, X.-P. and Yang, J., The quasilinear elliptic equations on unbounded domain involving critical Sobolev exponent, J. Partial Differ. Equ.2(2) (1989), 53-64. · Zbl 0694.35062
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.